Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

Suffering from sore throat and prescribed penicillin. Severe ear pain and dizziness. Should I be worried?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2004
Answered : 1722 Questions
Hi, my wife is suffering from a sore throat, prescribed penicillin. Prior to antibiotics she developed severe left ear pain, following morning she started get ringing in that ear and has not stopped for four days now, today she has developed dizziness, will the penicillin clear everything up including inner ear infection. She is worried that the ear ringing and dizziness are permanent
Posted Sat, 19 Oct 2013 in Ear, Nose and Throat Problems
Answered by Dr. Chakravarthy Mazumdar 34 minutes later
Brief Answer:
check for medication induced side effects

Detailed Answer:

Want to understand if the problems increased with Penicillin? If yes please stop penicillin and ask the doctor for safer antibiotics.

Most antibiotics including penicillin have the capability to clear the middle ear infection. However this will take a week to two. If it does not clear and the doctor could see fluid levels in the middle ear cavity, this fluid most often resolves on its own with antibiotics. If not he may propose to put grommets to drain the fluid.

The ear ringing and dizziness could be because of this middle ear effusion or fluid. It should turn off as the fluid resolves.

Hope this helps.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor